Alert archive / Louisiana / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 201, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Dec 25, 2012, 4:47 PM CST for 4 parishes in Louisiana; Pearl River County, Mississippi. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 25, 2012, 4:47 PM CST (22:47 UTC)
- Expired
- Dec 25, 2012, 5:45 PM CST
- In force
- 58 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
Counties Saint John the Baptist Parish, LA, Saint Tammany Parish, LA, Tangipahoa Parish, LA, Washington Parish, LA, Pearl River County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 25, 12:58 PM CST | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 10.8 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 790 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 576 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 181 m²/s²
- 0-3 km storm-relative helicity
- 237 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 10.0
The text
As transmitted, in the capitals the NWS used until 2016.
772
WUUS54 KLIX 252247
SVRLIX
LAC095-103-105-117-MSC109-252345-
/O.NEW.KLIX.SV.W.0201.121225T2247Z-121225T2345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
447 PM CST TUE DEC 25 2012
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EXTREME NORTHEASTERN ST. JOHN THE BAPTIST PARISH IN SOUTHEAST
LOUISIANA...
ST. TAMMANY PARISH IN SOUTHEAST LOUISIANA...
THIS INCLUDES THE CITIES OF...SLIDELL...MANDEVILLE...EDEN ISLE...
COVINGTON...
SOUTHEASTERN TANGIPAHOA PARISH IN SOUTHEAST LOUISIANA...
WASHINGTON PARISH IN SOUTHEAST LOUISIANA...
THIS INCLUDES THE CITIES OF...FRANKLINTON...BOGALUSA...
WESTERN PEARL RIVER COUNTY IN SOUTHERN MISSISSIPPI...
THIS INCLUDES THE CITY OF PICAYUNE...
* UNTIL 545 PM CST
* AT 441 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 19 MILES NORTHEAST OF
VARNADO TO 21 MILES SOUTHWEST OF ROBERT...OR ALONG A LINE EXTENDING
FROM 17 MILES SOUTHEAST OF COLUMBIA TO 15 MILES NORTH OF RESERVE...
AND MOVING EAST AT 45 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CROSSROADS...SUN...MADISONVILLE...BUSH...ABITA SPRINGS...MCNEIL...
LACOMBE AND PEARL RIVER
THIS LINE HAS A HISTORY OF PRODUCING WIND DAMAGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
PLEASE FOLLOW OUR OFFICE ON BOTH FACEBOOK AND TWITTER FOR MORE
INFORMATION ON SEVERE WEATHER AND TO RELAY WEATHER REPORTS AND
PHOTOS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST TUESDAY EVENING
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
&&
LAT...LON 3046 8968 3046 8969 3020 8975 3022 8985
3025 8989 3025 8998 3030 9000 3035 9007
3038 9019 3034 9026 3023 9036 3023 9044
3028 9041 3033 9048 3100 9022 3101 8952
TIME...MOT...LOC 2247Z 261DEG 38KT 3110 8954 3030 9051
$$
CABWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 25, 2:59 PM CST, 1 hour 48 minutes earlier.
Area forecast discussion, Dec 25, 2:59 PM CST, 1 hour 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
259 PM CST TUE DEC 25 2012
.SYNOPSIS...
WILL TRY TO KEEP DISCUSSION BRIEF AS LARGE SCALE EVENT ONGOING.
BACK EDGE OF SQUALL LINE WILL BE IN WEST EDGE OF CWA AT PRESS
TIME IN AN HOUR OR SO. MANY CELLS EXHIBITING ROTATION. IN ADVANCE
OF SQUALL LINE...SCATTERED THUNDERSTORMS...AND WINDY CONDITIONS.
TEMPERATURES IN THE LOWER 70S WITH MID 60S DEW POINTS IN ADVANCE
OF THE FRONT. TEMPERATURES DROP INTO THE 40S BACK IN TEXAS BEHIND
THE FRONT. ADVISORIES AND WARNINGS IN W/W/A SECTION ARE SUBJECT TO
LAST MINUTE CHANGES.
&&
.SHORT TERM...
WILL KEEP WIND ADVISORY IN EFFECT FOR SOUTH SHORE OVERNIGHT...AND
WILL MAKE A LAST MINUTE DECISION ON WIND ADVISORY BEHIND THE FRONT
ELSEWHERE. EXPECT WINDS BEHIND THE FRONT TO GUST FOR SEVERAL
HOURS...JUST A QUESTION OF WHETHER IT WILL BE STRONG ENOUGH TO
REACH ADVISORY CRITERIA. HIGH PRESSURE WILL MOVE INTO THE AREA FOR
WEDNESDAY AND THURSDAY. NEXT SHORTWAVE APPROACHES FROM TEXAS LATE
FRIDAY...SPREADING OVERRUNNING RAINFALL BACK INTO THE AREA. WILL
TREND TOWARD COOLER TEMPERATURE GUIDANCE THROUGH FRIDAY. 35
&&
.LONG TERM...
LOW WILL MOVE ACROSS THE AREA FRIDAY NIGHT AND SATURDAY MORNING
WITH HIGH PRESSURE AGAIN CONTROLLING THE WEATHER FOR SUNDAY AND
MONDAY. THIRD STORM IN THE CHAIN WILL SPREAD RAIN INTO THE AREA
AGAIN TUESDAY NIGHT AND WEDNESDAY. GFS SOLUTION ACCEPTED FOR
CURRENT PACKAGE AND WILL REASSESS AFTER THIS SYSTEM CLEARS THE
AREA. 35
&&
.AVIATION...
CONVECTION BEING HANDLED WITH AMENDMENTS AS NECESSARY. CONVECTIVE
THREAT SHOULD EXIT THE AREA FROM WEST TO EAST BETWEEN 00Z AND 04Z.
MVFR CEILINGS WILL BE COMMON FOR MOST OF THE NIGHT...ALONG WITH
GUSTY WINDS. 25 TO 30 KNOT GUSTS LIKELY FOR AT LEAST SEVERAL HOURS
BEHIND THE FRONT WITH GUSTS TO 35 TO 40 KNOTS POSSIBLE DOWNWIND OF
LAKE PONTCHARTRAIN AT KMSY AND KNEW. CONDITIONS WILL IMPROVE AFTER
SUNRISE AT MOST TERMINALS. 35
&&
.MARINE...
WILL CONTINUE GALE WARNINGS WHERE APPLICABLE AND MAY MAKE A LAST
MINUTE DECISION TO UPGRADE LAKE PONTCHARTRAIN TO GALE. WILL
FINALLY SEE WINDS DROP BELOW HEADLINE CRITERIA LATE TOMORROW.
ABOUT A 36 HOUR BREAK BEFORE WINDS INCREASE ON FRIDAY WITH
ADVISORIES LIKELY. 35
&&
.DECISION SUPPORT...
DSS CODE...ORANGE.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...SLURRY SUPPORT.
TORNADO WATCH 695 IN EFFECT UNTIL 8PM CST FOR
THE AREA. MULTIPLE WARNINGS IN EFFECT.
DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR
AND/OR DIRECT TROPICAL THREATS; EVENTS OF NATIONAL
SIGNIFICANCE
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 35 48 27 52 / 100 10 0 0
BTR 37 50 31 57 / 100 10 0 0
ASD 42 52 32 55 / 100 10 0 0
MSY 43 51 35 54 / 100 10 0 0
GPT 42 54 32 55 / 100 10 0 0
PQL 46 53 31 55 / 100 10 0 0
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...WIND ADVISORY UNTIL 6 AM WEDNESDAY FOR THE FOLLOWING ZONES:
LOWER JEFFERSON...LOWER LAFOURCHE...LOWER
PLAQUEMINES...LOWER ST. BERNARD...LOWER
TERREBONNE...ORLEANS...ST. CHARLES...UPPER
JEFFERSON...UPPER PLAQUEMINES...AND UPPER ST. BERNARD.
WIND ADVISORY UNTIL 6 PM TUESDAY FOR THE FOLLOWING ZONES:
ASCENSION...ASSUMPTION...EAST BATON
ROUGE...IBERVILLE...LIVINGSTON...POINTE COUPEE...ST.
JAMES...ST. JOHN THE BAPTIST...UPPER LAFOURCHE...UPPER
TERREBONNE...AND WEST BATON ROUGE.
GM...SMALL CRAFT ADVISORY UNTIL 3 PM WEDNESDAY FOR THE FOLLOWING
ZONES: BRETON SOUND...CHANDELEUR SOUND...LAKE BORGNE...LAKE
PONTCHARTRAIN AND LAKE MAUREPAS...AND MISSISSIPPI SOUND.
GALE WARNING FROM 6 PM TUESDAY TO 6 AM WEDNESDAY FOR THE
FOLLOWING ZONES: COASTAL WATERS FROM BOOTHVILLE LA TO THE
SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM...COASTAL
WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60
NM...COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA
OUT 20 NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER
ATCHAFALAYA RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM
PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20
NM...COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST
PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM...COASTAL
WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO
PORT FOURCHON FROM 20 TO 60 NM...AND COASTAL WATERS FROM
THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT
FOURCHON OUT 20 NM.
SMALL CRAFT ADVISORY UNTIL 6 PM TUESDAY FOR THE FOLLOWING ZONES:
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF
THE MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS FROM
PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL
WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20
NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM PORT FOURCHON
TO LOWER ATCHAFALAYA RIVER OUT 20 NM...COASTAL WATERS FROM
STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM THE SOUTHWEST
PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO
60 NM...AND COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM.
SMALL CRAFT ADVISORY FROM 6 AM WEDNESDAY TO 3 PM WEDNESDAY FOR
THE FOLLOWING ZONES: COASTAL WATERS FROM BOOTHVILLE LA TO
THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20
NM...COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA
FROM 20 TO 60 NM...COASTAL WATERS FROM PASCAGOULA MS TO
STAKE ISLAND LA OUT 20 NM...COASTAL WATERS FROM PORT
FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60
NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
RIVER OUT 20 NM...COASTAL WATERS FROM STAKE ISLAND LA TO
THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60
NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM...AND
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER TO PORT FOURCHON OUT 20 NM.
MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 3 PM WEDNESDAY FOR THE FOLLOWING
ZONES: BRETON SOUND...CHANDELEUR SOUND...LAKE BORGNE...LAKE
PONTCHARTRAIN AND LAKE MAUREPAS...AND MISSISSIPPI SOUND.
GALE WARNING FROM 6 PM TUESDAY TO 6 AM WEDNESDAY FOR THE
FOLLOWING ZONES: COASTAL WATERS FROM BOOTHVILLE LA TO THE
SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM...COASTAL
WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60
NM...COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA
OUT 20 NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER
ATCHAFALAYA RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM
PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20
NM...COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST
PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM...COASTAL
WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO
PORT FOURCHON FROM 20 TO 60 NM...AND COASTAL WATERS FROM
THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT
FOURCHON OUT 20 NM.
SMALL CRAFT ADVISORY UNTIL 6 PM TUESDAY FOR THE FOLLOWING ZONES:
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF
THE MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS FROM
PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL
WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20
NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM PORT FOURCHON
TO LOWER ATCHAFALAYA RIVER OUT 20 NM...COASTAL WATERS FROM
STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM THE SOUTHWEST
PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO
60 NM...AND COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM.
SMALL CRAFT ADVISORY FROM 6 AM WEDNESDAY TO 3 PM WEDNESDAY FOR
THE FOLLOWING ZONES: COASTAL WATERS FROM BOOTHVILLE LA TO
THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20
NM...COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA
FROM 20 TO 60 NM...COASTAL WATERS FROM PASCAGOULA MS TO
STAKE ISLAND LA OUT 20 NM...COASTAL WATERS FROM PORT
FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60
NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
RIVER OUT 20 NM...COASTAL WATERS FROM STAKE ISLAND LA TO
THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60
NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM...AND
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER TO PORT FOURCHON OUT 20 NM.
&&Hazardous weather outlook, Dec 25, 10:48 AM CST, 5 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1048 AM CST TUE DEC 25 2012 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-260500- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 1048 AM CST TUE DEC 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A DANGEROUS SEVERE WEATHER OUTBREAK EXPECTED TO IMPACT THE AREA TODAY AS A POTENT WEATHER SYSTEM MOVES THROUGH THE LOWER MISSISSIPPI VALLEY. THE STORM PREDICTION CENTER IS CURRENTLY INDICATING A MODERATE RISK OF SEVERE WEATHER ACROSS AREAS THAT ARE GENERALLY ALONG AND NORTH OF A LINE FROM DONALDSONVILLE TO PASCAGOULA WITH A SLIGHT RISK ACROSS THE REMAINDER OF THE AREA...WITH A SLIGHT RISK OF SEVERE WEATHER ACROSS TH REMAINDER OF THE OUTLOOK AREA. THE MAIN THREATS FROM ANY SEVERE THUNDERSTORMS WILL BE DAMAGING WINDS AND TORNADOES. HOWEVER...LOCALLY HEAVY RAINFALL AND LARGE HAIL WILL ALSO BE POSSIBLE. THERE IS ALSO AT LEAST SOME THREAT OF SIGNIFICANT SEVERE WEATHER ACROSS MUCH OF THE OUTLOOK AREA. THIS IS DEFINED AS STRONG TORNADOES OR WINDS STRONGER THAN 75 MPH. THE THREAT OF SIGNIFICANT SEVERE WEATHER WOULD PRIMARILY BE DURING THE AFTERNOON AND EVENING HOURS. SEVERE WEATHER WILL CONTINUE TO BE POSSIBLE UNTIL A COLD FRONT SWEEPS THROUGH THE AREA LATE THIS EVENING OR TONIGHT. STRONG WINDS HAVE DEVELOPED ACROSS THE SOUTHWESTERN HALF OF THE AREA AHEAD OF THE FRONT...AND A WIND ADVISORY IS NOW IN EFFECT FOR AREAS GENERALLY SOUTH OF A LINE FROM NEW ROADS TO HAMMOND TO NEW ORLEANS. THE WIND ADVISORY WILL REMAIN IN EFFECT UNTIL 6 PM. STRONG WINDS WILL ALSO LEAD TO HAZARDOUS CONDITIONS OVER THE COASTAL WATERS. SMALL CRAFT ADVISORIES ARE IN EFFECT FOR ALL COASTAL WATERS THOUGH TONIGHT AND COULD BE EXTENDED INTO WEDNESDAY. INITIALLY WINDS WILL BE OUT OF THE SOUTHWEST BUT AS SOON AS THE FRONT MOVES THROUGH WINDS WILL QUICKLY BECOME OFFSHORE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SATURDAY. ANOTHER COLD FRONT WILL BRING SHOWERS AND THUNDERSTORMS TO THE AREA SATURDAY. AT THIS TIME...WIDESPREAD SEVERE WEATHER IS NOT EXPECTED ON SATURDAY. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS REQUESTED TODAY. 95/DM
In the hours before
Local storm report, Dec 25, 3:24 PM CST, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
324 PM CST TUE DEC 25 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM TORNADO ZACHARY 30.66N 91.15W
12/25/2012 EAST BATON ROUGE LA LAW ENFORCEMENT
TORNADO REPORTED BY LAW ENFORCEMENT IN ZACHARY AREA.
&&
JSLocal storm report, Dec 25, 3:38 PM CST, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
338 PM CST TUE DEC 25 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0323 PM TSTM WND DMG GROSSE TETE 30.41N 91.44W
12/25/2012 IBERVILLE LA 911 CALL CENTER
THUNDERSTORM WIND DAMAGE...BLEW DOWN TREES...POSSIBLE
TORNADO. ON SIDNEY ROAD.
&&
JSLocal storm report, Dec 25, 3:48 PM CST, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
348 PM CST TUE DEC 25 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TSTM WND DMG ST. FRANCISVILLE 30.78N 91.38W
12/25/2012 WEST FELICIANA LA EMERGENCY MNGR
POSSIBLE TORNADO DAMAGE...SEVERAL TREES DOWN NEAR HWY 421
IN THE AREA OF AUSTIN RD AND AT WHITESTOWN RD AT DELEE
ROAD. CREWS ARE WORKING ON WHITESDOWN RD. TREES DOWN ON
SAGE HILL ROAD WITH COMPLETE ROAD BLOCKAGE.
&&
JSLocal storm report, Dec 25, 4:04 PM CST, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
404 PM CST TUE DEC 25 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM TORNADO 3 SSW MCNEIL 30.63N 89.66W
12/25/2012 PEARL RIVER MS EMERGENCY MNGR
EMERGENCY MANAGEER REPORTS SEVERAL INJURIES IN THE
VICINITY OF WHITE CHAPEL ROAD. POSSIBLE DAMAGE TO AROUND
A DOZEN HOMES ON HWY 26.
&&
JSLocal storm report, Dec 25, 4:30 PM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
430 PM CST TUE DEC 25 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM TSTM WND DMG MOUNT HERMAN 30.96N 90.30W
12/25/2012 WASHINGTON LA EMERGENCY MNGR
TREES DOWN ON HIGHWAY 35.
0425 PM TSTM WND DMG 8 N FRANKLINTON 30.96N 90.14W
12/25/2012 WASHINGTON LA 911 CALL CENTER
TREE DOWN ON HIGHWAY 25 NORTH OF CLIFTON.
&&
JSLocal storm report, Dec 25, 4:32 PM CST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
432 PM CST TUE DEC 25 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0432 PM HAIL FRANKLINTON 30.85N 90.14W
12/25/2012 E0.50 INCH WASHINGTON LA EMERGENCY MNGR
&&
PGRIGSBYThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 24, 8:34 PM CST | Dense Fog Advisory | LIX | Saint Bernard, Saint John the Baptist | 9 hr |
| Dec 24, 9:03 PM CST | Marine Dense Fog Advisory | LIX | 9 hr | |
| Dec 25, 4:27 AM CST | Gale Warning | LIX | 26 hr | |
| Dec 25, 4:27 AM CST | Small Craft Advisory | LIX | 35 hr | |
| Dec 25, 6:44 AM CST | Severe Thunderstorm Warning | LIX | East Baton Rouge, Iberville, Pointe Coupee, West Baton Rouge | 31 min |
| Dec 25, 10:28 AM CST | Wind Advisory | LIX | Assumption, East Baton Rouge, Iberville, Pointe Coupee, Saint Bernard, Saint James and 2 more | 20 hr |
| Dec 25, 1:45 PM CST | Severe Thunderstorm Warning | LIX | East Feliciana, Pointe Coupee, West Feliciana | 60 min |
| Dec 25, 1:52 PM CST | Tornado Warning | LIX | East Feliciana, Pointe Coupee, West Feliciana | 53 min |
| Dec 25, 1:57 PM CST | Tornado Warning | LIX | Lafourche, Saint Charles, Saint James, Saint John the Baptist | 33 min |
| Dec 25, 1:58 PM CST | Special Marine Warning | LIX | 62 min | |
| Dec 25, 2:07 PM CST | Tornado Warning | LIX | Saint Tammany, Tangipahoa, Washington | 38 min |
| Dec 25, 2:17 PM CST | Tornado Warning | LIX | Jefferson, Lafourche, Saint Charles, Saint John the Baptist | 43 min |
| Dec 25, 2:27 PM CST | Special Marine Warning | LIX | 33 min | |
| Dec 25, 2:30 PM CST | Tornado Warning | LIX | East Feliciana, Saint Helena | 45 min |
| Dec 25, 2:38 PM CST | Tornado Warning | LIX | Pointe Coupee, West Feliciana | 37 min |
| Dec 25, 2:41 PM CST | Tornado Warning | LIX | East Feliciana | 34 min |
| Dec 25, 2:50 PM CST | Tornado Warning | LIX | Jefferson, Orleans, Saint Charles | 25 min |
| Dec 25, 2:54 PM CST | Tornado Warning | LIX | Saint Tammany | 36 min |
| Dec 25, 2:58 PM CST | Tornado Warning | LIX | East Baton Rouge | 32 min |
| Dec 25, 2:59 PM CST | Tornado Warning | LIX | Saint Tammany | 31 min |
| Dec 25, 3:02 PM CST | Tornado Warning | LIX | Jefferson, Orleans, Saint Charles | 28 min |
| Dec 25, 3:05 PM CST | Special Marine Warning | LIX | 40 min | |
| Dec 25, 3:13 PM CST | Tornado Warning | LIX | East Baton Rouge, East Feliciana, Livingston, Saint Helena | 47 min |
| Dec 25, 3:28 PM CST | Severe Thunderstorm Warning | LIX | Ascension, East Baton Rouge, Iberville, Livingston, West Baton Rouge | 62 min |
| Dec 25, 3:46 PM CST | Tornado Warning | LIX | Saint Helena, Tangipahoa | 44 min |
| Dec 25, 3:49 PM CST | Special Marine Warning | LIX | 26 min | |
| Dec 25, 3:54 PM CST | Severe Thunderstorm Warning | LIX | Washington | 66 min |
| Dec 25, 3:58 PM CST | Tornado Warning | LIX | Jefferson, Lafourche, Plaquemines, Saint Bernard | 16 min |
| Dec 25, 4:01 PM CST | Severe Thunderstorm Warning | LIX | Saint Tammany | 44 min |
| Dec 25, 4:11 PM CST | Severe Thunderstorm Warning | LIX | Ascension, Livingston, Saint Helena, Saint Tammany, Tangipahoa, Washington | 64 min |
| Dec 25, 4:15 PM CST | Special Marine Warning | LIX | 45 min | |
| Dec 25, 4:39 PM CST | Special Marine Warning | LIX | 96 min | |
| Dec 25, 5:09 PM CST | Severe Thunderstorm Warning | LIX | Assumption, Lafourche, Saint John the Baptist, Terrebonne | 47 min |
| Dec 25, 5:27 PM CST | Special Marine Warning | LIX | 63 min | |
| Dec 25, 1:48 PM CST | Severe Thunderstorm Warning | LIX | Amite | 27 min |
| Dec 25, 1:59 PM CST | Tornado Warning | LIX | Wilkinson | 46 min |
| Dec 25, 3:29 PM CST | Tornado Warning | LIX | Pearl River | 22 min |
| Dec 25, 3:45 PM CST | Tornado Warning | LIX | Hancock, Harrison, Pearl River | 30 min |
| Dec 25, 3:47 PM CST | Tornado Warning | LIX | Walthall | 28 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2012Severe Thunderstorm Warnings in Mississippi, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.